# SDR 2003UALA00469

- Difficulty date: June 4, 2003
- Submitted: June 10, 2003
- Operation: Air carrier
- Aircraft: N778UA
- Make and model: Boeing 777222
- Aircraft serial: 26940
- Aircraft time: 28,658 hours, 5,552 cycles
- Engine: Pwa PW4077
- Engine time: 29,354 hours, 5,756 cycles
- System (JASC): 7930 · Engine Oil Indicating System
- Part: Warning Light
- Condition: Illuminated
- Location: Nr 1 Eng Oil
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E, J, A

## Discrepancy

RETURN TO FIELD AFTER RECEIVING LOW OIL QUANTITY INDICATION FOLLOWED BY LOW OIL PRESSURE INDICATION ON NR 1 ENGINE. NR 3 BEARING EXTERNAL SCAVENGE LINE FAILED (LR04)  LEAKAGE WAS DUE TO CRACKING OF THE INTERNAL PTFE (POLYTETRAFLUOROETHYLENE) LINER. THIS LEAD TO OIL PRESSURE BUILDUP UNDER THE FIRESLEEVE, WHICH EVENTUALLY BURST. NO EVIDENCE WAS FOUND OF DAMAGE TO THE WIRE BRAID. (CORROSION, KINKS, ETC.)
